Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS Shreveport, LA

March 18, 2016Bowie County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2016, 12:34 PM CDT for Bowie County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 12:34 PM CDT (17:34 UTC)
Expired
Mar 18, 2016, 1:00 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

373 
WUUS54 KSHV 181734
SVRSHV
ARC081-OKC089-TXC037-181800-
/O.NEW.KSHV.SV.W.0059.160318T1734Z-160318T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 100 PM CDT

* AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE KALB...OR
  9 MILES NORTHWEST OF NEW BOSTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BOSTON...HOOKS...DE KALB...ALMONT AND WALLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3342 9463 3364 9467 3372 9434 3343 9425
TIME...MOT...LOC 1734Z 260DEG 30KT 3353 9456 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:00 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 18, 10:00 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI MAR 18 2016

.DISCUSSION...
WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF
COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND
EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH
THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE
FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS
CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX.

NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME.
WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS
AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY.
/VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  51  61  37 /  50  50  20   0
MLU  71  52  60  39 /  50  50  20   0
DEQ  65  40  60  29 /  60  40  10   0
TXK  68  44  60  35 /  60  50  10   0
ELD  68  47  59  33 /  50  50  10   0
TYR  72  46  60  36 /  60  50  10   0
GGG  72  48  61  36 /  60  50  20   0
LFK  79  54  64  39 /  50  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT FRI MAR 18 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1139 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO
NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY
AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE
REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE
AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH
THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST
TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS
WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING
TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS
EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES.
ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER
VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN
PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Mar 18, 11:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             8 SW GARVIN             33.87N  95.03W
03/18/2016  E0.75 INCH       MCCURTAIN          OK   PUBLIC

            PUBLIC REPORTS DIME TO PENNY SIZE HAIL AT CHOCTAW
            TRAVEL PLAZA.

&&

EVENT NUMBER SHV1600237

20
Special weather statement, Mar 18, 11:57 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT FRI MAR 18 2016

ARZ050-059-OKZ077-TXZ096-097-181745-
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-BOWIE TX-
1157 AM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...SEVIER...
SOUTHEASTERN MCCURTAIN...EAST CENTRAL RED RIVER AND NORTHWESTERN
BOWIE COUNTIES UNTIL 1245 PM CDT...

AT 1156 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROKEN BOW TO 14 MILES
WEST OF HORATIO TO 10 MILES SOUTHEAST OF IDABEL TO 16 MILES NORTHWEST
OF DE KALB TO NEAR CLARKSVILLE...AND MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...CLARKSVILLE...HORATIO...FOREMAN...BROKEN BOW...DE KALB...
LOCKESBURG...WILTON...WINTHROP...BEN LOMOND...ARKINDA...AVERY...OAK GROVE...
ANNONA...HAWORTH...CENTRAL...SHINEWELL...EAGLETOWN...WEST LINE AND SILVER
RIDGE.

LAT...LON 3416 9417 3401 9407 3396 9406 3396 9407
      3392 9407 3390 9405 3383 9407 3369 9420
      3351 9459 3360 9515 3369 9486 3381 9474
      3397 9468 3414 9482
TIME...MOT...LOC 1656Z 271DEG 37KT 3408 9470 3397 9461 3381 9466 3370
9479 3363 9499

13
Local storm report, Mar 18, 12:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             10 N CLARKSVILLE        33.76N  95.06W
03/18/2016  E1.50 INCH       RED RIVER          TX   LAW ENFORCEMENT

            SHERIFF REPORTS PING PONG SIZE HAIL NEAR THE
            INTERSECTION OF FM ROAD 2118 AND HWY 37...JUST EAST OF
            THE NEGLEY COMMUNITY.

&&

EVENT NUMBER SHV1600238

20
Special weather statement, Mar 18, 12:23 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT FRI MAR 18 2016

TXZ097-181815-
BOWIE TX-
1223 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOWIE COUNTY UNTIL 115 PM
CDT...

AT 1223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DE KALB...OR 11 MILES EAST OF BOXELDER...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...DE KALB...REDWATER...MAUD...RED LICK...LEARY AND RED
BANK.

LAT...LON 3360 9474 3359 9443 3357 9441 3358 9438
      3356 9440 3354 9438 3357 9435 3355 9431
      3358 9429 3356 9428 3358 9423 3355 9424
      3356 9419 3357 9419 3358 9422 3357 9413
      3331 9418 3341 9475
TIME...MOT...LOC 1723Z 277DEG 28KT 3351 9469

13
Special weather statement, Mar 18, 12:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT FRI MAR 18 2016

ARZ050-051-059-181815-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-
1227 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...SOUTH
CENTRAL HOWARD AND SOUTHERN SEVIER COUNTIES UNTIL 115 PM CDT...

AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WINTHROP...OR NEAR HORATIO...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HORATIO...LOCKESBURG...WINTHROP...BEN LOMOND...OAK GROVE...CERROGORDO...
CENTRAL...BROWNTOWN...SILVER RIDGE...WEST OTIS AND BELLVIEW.

LAT...LON 3379 9393 3374 9443 3392 9448 3395 9448
      3396 9447 3404 9402
TIME...MOT...LOC 1726Z 260DEG 30KT 3384 9437

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:58 AM CDTSevere Thunderstorm WarningSHVRed River62 min
Mar 18, 11:57 AM CDTSpecial Weather StatementSHVRed River48 min
Mar 18, 12:23 PM CDTSpecial Weather StatementSHVBowie52 min
Mar 18, 12:48 PM CDTSevere Thunderstorm WarningSHVRed River57 min
Mar 18, 1:56 PM CDTSevere Thunderstorm WarningSHVRed River64 min
Mar 18, 3:39 PM CDTSpecial Weather StatementSHVTitus51 min
Mar 18, 4:42 PM CDTSpecial Weather StatementSHVMorris48 min
Mar 17, 10:16 PM CDTSpecial Weather StatementSHVColumbia59 min
Mar 18, 12:27 PM CDTSpecial Weather StatementSHVSevier48 min
Mar 18, 3:07 PM CDTSevere Thunderstorm WarningSHVColumbia, Union68 min
Mar 18, 3:42 PM CDTSpecial Weather StatementSHVLittle River48 min
Mar 18, 5:34 PM CDTSpecial Weather StatementSHVNevada41 min
Mar 18, 6:08 PM CDTSpecial Weather StatementSHVSevier37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.